Two months ago, I had Juvederm injections under my eyes. Unfortunately, I did not get any results from the procedure. The doctor has no idea where the filler went, since it failed to fill the intended area. I did get puffiness though at the corners of my eyes (the Dr tried to smooth them out manually). My problem now is a persisting bruise right under one of my eyes (although it is smaller than what I had immediately after the injection). The doctor says it will go away, but he is vague as to when it will happen. Is this bruising normal after Juvederm injections? How long does it usually last? I would appreciate your opinion. Thanks.
Is Bruising After Juvederm Injections Normal?
Doctor Answers (9)
Bruising or Tyndall effect
It must be determined whether this an actual bruise or small deposits of Juvederm. The latter can cause a Tyndall effect, which is a back scattering of light, causing the substance to appear to have different colors depending on the depth; in the case of Juvederm and that particular depth, blue.
Extrusion with an #11 blade, if superficial, and Hyaluronidase, which melts the Juvederm if deeper. This is a vascular area and Juvederm, which is prone to bruising per se, can cause a fairly persistent hematoma. The bruise may have formed in a pocket which is hard for your body's fibrinolytic system to reach.
Warm compresses twice a day should help resolve the situation earlier than otherwise. Many physicians are using the antrograde technique in which the filler is extruded so the tissue hits the filler first before the needle. Formerly many of us used a retrograde technique which caused the bruising. Eat pineapple beforehand as the bromelain in it may help prevent bruising. Good luck and I hope your problem resolves.
Bruising with Juvederm
I have also seen some cases of bruising with both Juvederm and Restylane that have taken over 2-3 months to resolve. It sounds like you may have had some Juvederm injected into the pre-septal space.
Injecting Juvederm "under the eyes" is very difficult if the injector does not really understand the surgical anatomy in this area. Trying to fill the "depression" or tear trough directly is a mistake. I recommend always seeking out a Board Certified Plastic Surgeon for primary and secondary correction of these types of problems.
Juvederm bruising lasting 2 months is unusual
A hematoma (essentially a blood clot) can take several weeks to resolve fully on its own (2 months or longer depending on its size). Alternatively, Juvederm in the under-eye location can also can appear bluish, similar to the appearance of a bruise. The bluish hue has to do with light reflecting off the Juvederm located a at a certain depth under the skin, called the "Tyndall Effect." If this is in fact what is going on with you, small volumes of hyaluronidase can be administered to dissolve the Juvederm faster; alternatively, you could wait several months until the Juvederm dissolves on its own.
You might also like...
Eye bruising after Juvederm injection
Bruising from bleeding under the eyelid may take a while to resolve. It is most unusual for bruising to be present 2 months after Juviderm injections particularly if you did not have a large bruise immediately following your treatment.
Try warm compresses a couple of times a day to help resolve the discoloration. It is always better to examine a patient in answering a question like yours.
Good luck and be well.
Juvederm bruising for two months is atypical
While it is possible to get bruising after Juvederm and other injectables, two months is a long time for it to go away. Is it truly bruising or just a bluish discoloration? There is an effect of the HA products when injected in large amounts or superficially which give a bluish hue to the skin. Could this be what is going on? If so, it won't go away until the Juvederm is resorbed by the body.
If it is bruising, then you may need ultrasound or laser treatments to help it go away quicker, but this all depends on how much time, money and effort this issue is really worth to you. Good luck with your recovery.
Web reference: http://www.RealPlasticSurgery.com
Bruising after Juvederm injection
Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.
Juvederm is commonly used around the lips, the smile lines, the marionette lines, under deep wrinkles, under deep scars, and even under the area of the eye.
Out of all the areas that can be treated, the area under the eye is the trickiest because the skin here is the thinnest in the body and there is a very high concentration of blood vessels. It is common to have bruising in this area after such an injection. This bruising may resolve in 5 to 14 days. For this reason, be sure that you're working with a board-certified plastic surgeon who has a great deal of experience in blepharoplasty, facial rejuvenation, and using dermal fillers. This expertise will allow them to inject the Juvederm and correct layer and with as little trauma as possible thus limiting the amount of swelling and bruising that you will experience
Improving tear trough discoloration after injectable fillers
Injection of facial fillers in the lower eyelid and tear trough can accentuate previous discoloration resulting from hemosiderin deposits and melanin; and can cause persistent bruising. I often see this in my office when I consult on patients who have previously received injections from other practitioners.
There are several effective strategies to improve the discoloration and persistent bruising. I begin with periprocedural application of bruisestick that I offer in my office. For the persistent discoloration, I use topical prescription medications to improve skin tone, resiliency, and smoothe complexion. Patients typically show improvement in several months time.
Under eye bruising after fillers does not usually last 2 months
A bruise under the eye that has lasted for 2 months is not normal. This may have been the result of a hematoma that has slowly been resolving over the past 8 weeks. It sounds like it is getting better, but I would just watch it at this point. It may take a few more weeks or so to resolve.
Juvederm bruising can last more than 6 weeks
I have seen that swelling and bruising can take more than 6 weeks to resolve. It is rare but, could still happen. I agree with your doctor, and wait a little more. Arnica and smiliar products might also help (oral works better than the gel). Good luck!
Web reference: http://laboutiquemedspa.com/face/dermal-fillers/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.